Florida, 2026

Damaging Winds in Florida, March 16, 2026

March 16, 2026 · NWS TBW · 3 events in 2 counties and zones

Pre-frontal convection ahead of a cold front moving across the region produce a severe wind gust near Brooksville in Pasco County and downed trees and power lines near Chiefland in Levy County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$12,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TBW wrote it up.

Pre-frontal convection ahead of a cold front moving across the region produce a severe wind gust near Brooksville in Pasco County and downed trees and power lines near Chiefland in Levy County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Mar 16, 8:30 AM EST, 4 hours 47 minutes earlier. Its key messages:

  • Strong to severe thunderstorms this afternoon and early evening.
  • Hazardous marine conditions today through Tuesday.
  • High fire weather danger in northern areas on Tuesday and Wednesday.
Area forecast discussion, Mar 16, 8:30 AM EST, 4 hours 47 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
930 AM EDT Mon Mar 16 2026

...New UPDATE, AVIATION, MARINE...

.KEY MESSAGES...

- Strong to severe thunderstorms this afternoon and early evening.

- Hazardous marine conditions today through Tuesday.

- High fire weather danger in northern areas on Tuesday and
  Wednesday.

&&

.UPDATE...
Issued at 930 AM EDT Mon Mar 16 2026

Winds will be becoming gusty through the late morning and
afternoon ahead of when the line of storms moves through the area.
Some storms could be severe, with damaging winds being the
greatest threat, but some hail and a tornado are still possible.
The storms are expected to move into the northern area early this
afternoon and push southward through the evening. Cooler
temperatures then move in behind the front, with some mid 30s for
lows across the Nature Coast for Tuesday and Wednesday mornings.
Much drier air will also move into the area for Tuesday and
Wednesday, with minimum afternoon humidities of 25-35 percent
across the Nature Coast. Current forecast is on track with all of
this and have no major updates to the forecast.

&&

.AVIATION...
(12Z TAFS)
Issued at 930 AM EDT Mon Mar 16 2026

Some low clouds this morning around 1000ft causing brief MVFR
conditions. Winds will be increasing over the next hour or so with
gusty conditions through much of the rest of the period. Thunderstorms
this afternoon/evening will again bring ceilings and visibilities
down to MVFR/IFR as they move through. Clouds gradually clearing
towards morning Tuesday.

&&

.MARINE...
Issued at 930 AM EDT Mon Mar 16 2026

Hazardous marine conditions will be in place through Tuesday
night as winds increase and become gusty through this afternoon
and then remain elevated behind the front. A line of thunderstorms
will move through the waters this afternoon and evening, bringing
even stronger winds and the potential for a waterspout. Rip
current risk will also be high through Tuesday night with the
strong onshore winds in place. Current forecast is on track and
have little changes for the update.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  82  48  62  47 /  80  20   0   0
FMY  85  55  67  52 /  70  60  10  10
GIF  84  47  63  47 /  80  30   0   0
SRQ  83  48  64  48 /  80  30   0   0
BKV  83  40  62  38 /  80  20   0   0
SPG  82  51  64  53 /  80  20   0   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk from 2 PM EDT this afternoon through
     Tuesday evening for Coastal Charlotte-Coastal Hillsborough-
     Coastal Lee-Coastal Manatee-Coastal Sarasota-Pinellas.

Gulf waters...Small Craft Advisory from 2 PM this afternoon to 8 PM EDT
     Tuesday for Coastal waters from Englewood to Tarpon Springs
     FL out 20 NM-Coastal waters from Tarpon Springs to Suwannee
     River FL out 20 NM-Tampa Bay waters-Waters from Englewood
     to Tarpon Springs FL out 20 to 60 NM-Waters from Tarpon
     Springs to Suwannee River FL out 20 to 60 NM.

     Small Craft Advisory from 2 AM to 8 PM EDT Tuesday for Charlotte
     Harbor and Pine Island Sound-Coastal waters from Bonita
     Beach to Englewood FL out 20 NM-Waters from Bonita Beach to
     Englewood FL out 20 to 60 NM.

&&

UPDATE/AVIATION/MARINE/FIRE WEATHER...Hubbard
DECISION SUPPORT/UPPER AIR/CLIMATE...Carlisle

In the hours before

Special weather statement, Mar 16, 12:54 PM EST, 23 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
154 PM EDT Mon Mar 16 2026

FLZ139-142-239-242-161900-
Coastal Citrus FL-Inland Citrus FL-Coastal Levy FL-Inland Levy FL-
154 PM EDT Mon Mar 16 2026

...STRONG THUNDERSTORMS WILL IMPACT CITRUS AND LEVY COUNTIES THROUGH
300 PM EDT...

At 153 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Cross City to 37 miles
south of Horseshoe Point. Movement was east at 50 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Williston Highlands, Arbor Lakes, Lecanto, Homosassa Springs, East
Bronson, Otter Creek, Citronelle, Leisure Acres, Inglis, Crystal
River Airport, Manattee Road, Pine Ridge, Bronson, Citrus Hills,
Fowlers Bluff, Black Diamond, Brent Wood, Fanning Springs, Homosassa,
and Chassahowitzka.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 800 PM EDT for northern and
west central Florida.

&&

LAT...LON 2929 8316 2935 8306 2959 8294 2954 8256
      2948 8255 2948 8241 2922 8240 2921 8254
      2904 8254 2905 8247 2898 8234 2875 8243
      2869 8252 2870 8263 2867 8265 2866 8264
      2867 8276 2911 8293 2905 8311 2914 8316
TIME...MOT...LOC 1753Z 263DEG 45KT 2955 8317 2890 8333

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

TBW
Local storm report, Mar 16, 1:00 PM EST, 17 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
200 PM EDT Mon Mar 16 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     Non-Tstm Wnd Gst 3 NE Weeki Wachee       28.55N 82.55W
03/16/2026  M40 MPH          Hernando           FL   Mesonet

            Mesonet station in Weeki Wachee reported a
            wind gust of 40mph.

&&

The radar

The Moody AFB radar (KVAX), 146 km away, was scanning. The volume nearest the first event began at 18:18 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Levy

When
March 16, 1:17 PM EST
Where
Levy County, 0.6 mi W of Fanning Springs
Measured
43 kt (49 mph) estimated gust
Property damage
$10,000
Reported by
Fire Department/Rescue
Coordinates
29.580, -82.930

Power lines downed at NW 140th St and NW 30th Ave near Fanning Springs.

Thunderstorm Wind, Levy

When
March 16, 1:24 PM EST
Where
Levy County, Hardeetown
Measured
43 kt (49 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
29.500, -82.870

Tree downed just north of intersection of U.S. Hwy 19 and NW 21 Ave near the Chiefland Regional Shopping Center.

Thunderstorm Wind, Hernando

When
March 16, 2:35 PM EST
Where
Hernando County, Brksvil Hernndo Co F
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
28.470, -82.450

ASOS site KBKV Tampa Bay Regional Airport reported a 58 mph wind gust.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2026Every state in 2026This day in weather historyWarnings in Florida, March 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1327952, 1327953, 1327954.